MAUDE Adverse Event Report: COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER

COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - customer (person): postal code - (b)(6).G4 - pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported by the physician that the wire included in the neff percutaneous access set was "flawed." it was later noted that the weld between the softer and stiffer portions of the wire would not fit into the 22g needle.The device was returned to the manufacturer on 10apr2024 for evaluation.During the preliminary device failure analysis, it was found that the wire guide had unraveled.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: h6 (annex a) investigation ¿ evaluation it was reported by the physician that the wire included in the neff percutaneous access set was "flawed." it was later noted that the weld between the softer and stiffer portions of the wire would not fit into the 22g needle.The device was returned to the manufacturer on 10apr2024 for evaluation.During the preliminary device failure analysis, it was found that the wire guide had unraveled.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the complaint history, device history record (dhr), drawing, manufacturing instructions, quality control procedures, and specifications, as well as a visual inspection of the returned device, were conducted during the investigation.One used wire guide was received.The wire guide was completely elongated and missing the distal solder connection.The damaged part of the wire guide would not pass through the gage checker.The solder area that would not advance through the dchn needle did pass the gage checker, suggesting the device was made to specification.The dchn needle was not returned, and cook was not able to find evidence the needle was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the dhr for this complaint.Five relevant nonconformances were noted, but all nonconforming products were scrapped, and the remaining were 100% inspected per quality control.A database search revealed no other complaints for this same failure mode under this lot number at the time of this investigation.There is no evidence of nonconforming product in house or in the field.Cook also reviewed product labeling.This product is not supplied with an instructions for use (ifu) pamphlet.The wire guide holder is supplied with an l_scor label indicating to not withdraw or manipulate the wire guide through the needle.Based on the information provided, inspection of the returned device, and the results of the investigation, cook was not able to establish a cause for this event.It is not known if the wire guide was withdrawn or manipulated through the needle which could have caused the elongation and separation of the device.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NEFF PERCUTANEOUS ACCESS SET
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19098675
Report Number1820334-2024-00514
Device Sequence Number7408060
Product Code KGZ
UDI-Device Identifier00827002042674
UDI-Public(01)00827002042674(17)260203(10)15206870
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2026
Device Model NumberN/A
Device Catalogue NumberNPAS-100
Device Lot Number15206870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer05/01/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown